Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 92, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 17, 2012, 10:12 PM EDT for Shiawassee County, Michigan. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2012, 10:12 PM EDT (02:12 UTC)
- Expired
- Jul 17, 2012, 10:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Shiawassee County, MI
The radar
The Detroit radar (KDTX), 62 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 10:23 PM EDT | TSTM WND GST 44 | Owosso, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2405 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
866
WUUS53 KDTX 180212
SVRDTX
MIC155-180245-
/O.NEW.KDTX.SV.W.0092.120718T0212Z-120718T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1012 PM EDT TUE JUL 17 2012
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SHIAWASSEE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 1045 PM EDT
* AT 1008 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
NEAR HENDERSON...OR NEAR OWOSSO...AND MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CORUNNA AROUND 1020 PM EDT.
JUDDVILLE AROUND 1025 PM EDT.
VERNON AND LENNON AROUND 1030 PM EDT.
DURAND AROUND 1035 PM EDT.
BYRON AROUND 1040 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OWOSSO... NEW LOTHROP... LENNON...
HENDERSON... DURAND... CORUNNA...
BYRON... BANCROFT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4312 8432 4313 8399 4313 8393 4278 8393
4278 8394 4300 8433
TIME...MOT...LOC 0212Z 302DEG 30KT 4304 8417
WIND...HAIL <50MPH 1.00IN
$$
DG2 follow-up statements
074
WWUS53 KDTX 180222
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1022 PM EDT TUE JUL 17 2012
MIC155-180245-
/O.CON.KDTX.SV.W.0092.000000T0000Z-120718T0245Z/
SHIAWASSEE MI-
1022 PM EDT TUE JUL 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SHIAWASSEE COUNTY UNTIL 1045 PM EDT...
AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CORUNNA...OR NEAR OWOSSO...MOVING SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
VERNON AROUND 1030 PM EDT.
DURAND AND LENNON AROUND 1035 PM EDT.
BYRON AROUND 1040 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OWOSSO... NEW LOTHROP... LENNON...
HENDERSON... DURAND... CORUNNA...
BYRON... BANCROFT...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4312 8432 4313 8399 4313 8393 4278 8393
4278 8394 4300 8433
TIME...MOT...LOC 0222Z 302DEG 30KT 4300 8407
WIND...HAIL 60MPH 1.00IN
$$
DG916
WWUS53 KDTX 180241
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1041 PM EDT TUE JUL 17 2012
MIC155-180250-
/O.EXP.KDTX.SV.W.0092.000000T0000Z-120718T0245Z/
SHIAWASSEE MI-
1041 PM EDT TUE JUL 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHIAWASSEE COUNTY
WILL EXPIRE AT 1045 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS MOVING OUT
OF THE WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4312 8432 4313 8399 4313 8393 4278 8393
4278 8394 4300 8433
TIME...MOT...LOC 0240Z 302DEG 30KT 4292 8390
$$
DGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 7:53 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 17, 7:53 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 753 PM EDT TUE JUL 17 2012 .UPDATE... WILL CANCEL THE EXCESSIVE HEAT WARNING EARLY. GUST FRONT HAS PUSHED SOUTH TO AROUND I 69 AND BROUGHT AN END TO THE RECENT HEAT. THIS BOUNDARY WILL CONTINUE TO SINK SOUTH THROUGH THE AREA AND BRING TEMPERATURES DOWN INTO THE 80S (AND EVENTUALLY 70S) LATER THIS EVENING. EVEN SOUTH OF THE BOUNDARY...DEW POINTS HAVE MIXED TO AROUND 60 DEGREES...SO HEAT INDICES ARE IN THE 95 TO 100 DEGREE RANGE WITHIN WARM SECTOR...WELL BELOW THE 105 CRITERION FOR THE WARNING. WILL NOT ADJUST THUNDERSTORM CHANCES WITH THIS UPDATE AS ACTIVITY PASSING NORTH OF GRAND RAPIDS MAY STILL BRING A CHANCE OF STORMS TO POINTS ALONG AND SOUTH OF I 69. TO THIS POINT...ACTIVITY OVER SOUTHEAST LOWER MICHIGAN HAS REMAINED ANCHORED OVER THE SAGINAW VALLEY AND THUMB. && .AVIATION...ISSUED 705 PM EDT TUE JUL 17 2012 //DISCUSSION... WINDS WILL SHIFT TO NORTHWEST AND THEN NORTHEAST AS A COLD FRONT SAGS SOUTH THROUGH THE AREA OVERNIGHT INTO WEDNESDAY. THERE REMAINS SOME POTENTIAL FOR THUNDERSTORMS ALONG AND BEHIND THIS FRONT...BUT AT THIS TIME IT APPEARS THAT KMBS WILL SEE THE GREATEST RISK EARLY IN THE FORECAST WITH ALL SITES SHARING SOME RISK OVERNIGHT...WITH THE POTENTIAL FOR SHOWERS LINGERING INTO WEDNESDAY. //DTW THRESHOLD THREATS... * LOW CONFIDENCE ON THUNDERSTORM POTENTIAL AND TIMING OVERNIGHT. && .PREV DISCUSSION...ISSUED 343 PM EDT TUE JUL 17 2012 SHORT TERM...TONIGHT A COLD FRONT DROPPING FROM THE NORTH WILL SLOWLY DROP THROUGH THE ENTIRE SOUTHEAST MICHIGAN REGION BY EARLY WEDNESDAY MORNING. THE PASSAGE OF THE COLD FRONT WILL BRING A DRAMATIC SHIFT IN WIND DIRECTION FROM THE WEST TO A NORTHEASTERLY DIRECTION OVERNIGHT. THE GUSTY WINDS PRESENT ACROSS THE CWA THIS AFTERNOON WILL DIMINISH AS THE COLD FRONT PASSES TO THE SOUTH. AS STABILITY DECREASES THROUGH THE REMAINDER OF THE AFTERNOON...SHOWER AND THUNDERSTORM POTENTIAL WILL INCREASE AS THIS FRONT TRAVERSES ACROSS THE CWA. WHILE THERE IS STILL SOME UNCERTAINTY IN EXACT TIMING...THE BEST CHANCE FOR THUNDERSTORMS...POTENTIALLY SEVERE...WILL BE POSSIBLE IN THE LATE EVENING AND EARLY MORNING TIME RANGE ONCE THE FRONT PASSES THROUGH THE REGION. INCREASING ML CAPE LEVELS AND WEAKENING OF THE CAP THROUGH THE REST OF THE AFTERNOON WILL INCREASE THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT THIS EVENING. THE CHANCE OF THUNDERSTORMS WILL ALSO BE ENHANCED BY INCREASING MOISTURE ALONG THE THETA E GRADIENT BEHIND THE COLD FRONT. MAIN CONCERN WITH ANY THUNDERSTORMS THAT DEVELOP WILL BE STRONG AND GUSTY WINDS. HAVE DECREASED POPS ACROSS THE SOUTHERN CWA TO SLIGHT CHANCE UNTIL AFTER 00Z AS RADAR SHOWS LITTLE DEVELOPMENT OF SHOWERS AT THE PRESENT TIME. CURRENT VISIBLE IMAGERY SHOWS A SCATTERED CUMULUS DECK ACROSS MUCH OF THE CWA AND THEREFORE HAVE KEPT A PARTLY CLOUDY FORECAST THROUGH EARLY THIS EVENING WITH INCREASING CLOUD COVERAGE AS SHOWERS AND THUNDERSTORMS DEVELOP LATER THIS EVENING. HAVE ALSO DECREASED MINIMUM TEMPERATURES ACROSS THE NORTHERN CWA AND INTO THE THUMB REGION TO THE MID 60S AS THE COLD FRONT IS EXPECTED TO PASS THROUGH THAT AREA MUCH EARLIER THAN THE DETROIT METRO AREA WHERE THE OVERNIGHT LOWS WILL BE IN THE LOW TO MID 70S. LONG TERM...WEDNESDAY THROUGH NEXT TUESDAY SHOWERS AND A FEW THUNDERSTORMS WILL BE ONGOING WEDNESDAY MORNING AS THE SURFACE FRONT SLOWLY SINKS SOUTH THROUGH THE SOUTHERN GREAT LAKES. THUNDERSTORM CHANCES WILL INCREASE DURING THE AFTERNOON HOURS AS INSTABILITY INCREASES WITH MLCAPE VALUES GETTING TO 1000 TO 1500 J/KG. HOWEVER THIS WILL BE OFFSET BY A STRONG CAP AT 825 MB...WARRANTING A CONTINUED CHANCY POP INSTEAD OF INCREASING TO LIKELY. HIGH TEMPERATURES ON WEDNESDAY WILL RANGE FROM AROUND 90 SOUTH OF THE FRONT TO THE LOW TO MID 80S NORTH OF THE FRONT IN THE NORTHERN THUMB AND SAGINAW VALLEY. DESPITE THE SURFACE COLD FRONT MOVING SOUTH OF THE AREA WEDNESDAY EVENING...THE MID LEVEL FRONT WILL LINGER ACROSS SOUTHEAST MICHIGAN WITH CONTINUED HIGH THETA E VALUES ACROSS THE SOUTH THROUGH THURSDAY. THE LINGERING MID LEVEL FRONT AND STEADY MARCH OF SHORTWAVES WILL MEAN A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN AND WESTERN CWA DURING THIS TIME PERIOD. HOWEVER WITH THE SURFACE FRONT TO THE SOUTH TEMPERATURES WILL BE NOTICEABLY COOLER WITH HIGHS ON THURSDAY AROUND 80 DEGREES. A LARGE SURFACE RIDGE WILL BUILD INTO THE CENTRAL GREAT LAKES LATE IN THE WEEK...KEEPING THE WEATHER DRY THROUGH THE EARLY PART OF THE WEEKEND. NORTHWEST FLOW ALOFT WILL KEEP TEMPERATURES RIGHT AROUND NORMAL FOR THIS TIME OF THE YEAR...WITH HIGHS IN THE LOWER TO MIDDLE 80S. A SHORTWAVE RIDING ALONG THE PERIPHERY OF THE LARGE SCALE RIDGE IN PLACE OVER THE CENTRAL PLAINS WILL DIVE SOUTH THROUGH THE CENTRAL GREAT LAKES DURING THE SECOND HALF OF THE WEEKEND. THIS WILL BE COINCIDENT WITH A LARGE SCALE LOW PRESSURE SYSTEM WORKING SOUTH THROUGH QUEBEC DURING THE EARLY PART OF NEXT WEEK...BRINGING A PERIOD OF POTENTIAL SHOWERS AND THUNDERSTORMS THROUGH MONDAY BEFORE RIDGING BUILDS BACK IN PROVIDING FOR A DRY TUESDAY. WARM AIR ADVECTION AND RISING 850 MB TEMPERATURES BACK INTO THE UPPER TEENS WILL BRING DAYTIME HIGHS BACK AROUND THE 90 DEGREE MARK DURING THIS PERIOD. MARINE... GUSTY WINDS THIS AFTERNOON AHEAD OF AN APPROCHING COLD FRONT WILL DIMINISH LATE TONIGHT. WINDS WILL VEER TO THE NORTH RAPIDLY AS THE COLD FRONT PASSES TO THE SOUTH. THIS COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE GREAT LAKES DURING THE EVENING AND OVERNIGHT HOURS WITH SOME POSSIBLY BECOMING SEVERE. HIGH PRESSURE WILL THEN BUILD INTO THE NORTHERN GREAT LAKES WEDNESDAY INTO THURSDAY...MAINTAINING EAST-NORTHEASTERLY WINDS ON THE LAKES THROUGH THE END OF THE WEEK. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && UPDATE.......DG AVIATION.....DG SHORT TERM...RK LONG TERM....KURIMSKI MARINE.......RK YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 17, 4:19 PM EDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 419 PM EDT TUE JUL 17 2012 MIZ047>049-053>055-060>062-182030- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER- 419 PM EDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT EXCESSIVE HEAT WARNINGS AND ADVISORIES ARE IN EFFECT. PLEASE REFER TO THE LATEST URGENT WEATHER MESSAGE FOR DETIALS. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. THERE IS A CHANCE OF SEVERE WEATHER WITH SOME OF THESE STORMS. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH AS THEY MOVE EAST AT 40 MPH. THE THUNDERSTORMS WILL RESULT AS A COLD FRONT DROPS DOWN FROM THE NORTH AND COLLIDES WITH A HOT AND UNSTABLE AIRMASS RESIDING OVER SOUTHERN MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS LINGERING INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. MIZ063-068>070-075-076-082-083-182030- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE- MONROE- 419 PM EDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT. PLEASE REFER TO THE LATEST URGENT WEATHER MESSAGE FOR DETIALS. SCATTERED THUNDERSTORMS ARE EXPECTED AFTER 6 PM. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WEATHER WITH THESE STORMS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AS THEY MOVE EAST AT 30 MPH. THE THUNDERSTORMS WILL RESULT AS A COLD FRONT DROPS DOWN FROM THE NORTH AND COLLIDES WITH A HOT AND UNSTABLE AIRMASS RESIDING OVER SOUTHERN MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AS THE COLD FRONT STALLS OVER THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-182030- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 419 PM EDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WEATHER WITH THESE STORMS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 KNOTS AS THEY MOVE EAST AT 40 MPH. THE THUNDERSTORMS WILL RESULT AS A COLD FRONT DROPS DOWN FROM THE NORTH AND COLLIDES WITH A HOT AND UNSTABLE AIRMASS RESIDING OVER SOUTHERN MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AS THE COLD FRONT STALLS OVER THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT. KURIMSKI YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jul 17, 7:24 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 724 PM EDT TUE JUL 17 2012 MIZ049-054-055-180030- HURON-SANILAC-TUSCOLA- 724 PM EDT TUE JUL 17 2012 ...SPECIAL WEATHER STATEMENT... AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF PORT SANILAC TO 4 MILES WEST OF REESE...MOVING EAST AT 20 MPH. LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES CAN BE EXPECTED AS THESE STORMS TRAIN OVER THE SAME AREA OVER THE NEXT HOUR. THIS WILL PRODUCE SIGNIFICANT PONDING OF WATER ON AREA ROADWAYS. IN ADDITION...WIND GUSTS TO 30 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... DECKERVILLE BY 730 PM EDT... VASSAR BY 750 PM EDT... MAYVILLE BY 825 PM EDT... KINGSTON AND SANDUSKY BY 830 PM EDT... HEAVY RAINFALL MAY PRODUCE LOCALIZED MINOR FLOODING IN LOW LYING OR POORLY DRAINED AREAS. DRIVE WITH CARE AND REMEMBER NEVER TO DRIVE THROUGH A FLOODED ROADWAY. DG
Local storm report, Jul 17, 7:33 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
733 PM EDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 8 ESE AU GRES 44.02N 83.54W
07/17/2012 M44.00 MPH LHZ421 MI C-MAN STATION
0620 PM TSTM WND GST 12 NNW BAY PARK 43.81N 83.72W
07/17/2012 M40.00 MPH LHZ422 MI C-MAN STATION
&&
SCHULTZLocal storm report, Jul 17, 7:38 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
738 PM EDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL MUNGER 43.52N 83.77W
07/17/2012 M0.50 INCH BAY MI PUBLIC
&&
SCHULTZSpecial weather statement, Jul 17, 8:42 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 842 PM EDT TUE JUL 17 2012 MIZ053>055-060>063-180200- GENESEE-LAPEER-SAGINAW-SANILAC-SHIAWASSEE-ST. CLAIR-TUSCOLA- 842 PM EDT TUE JUL 17 2012 ...SPECIAL WEATHER STATEMENT... AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF MARLETTE TO 10 MILES WEST OF CHESANING...MOVING SOUTHEAST AT 20 MPH. HEAVY DOWNPOURS AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS...WITH THE STRONGEST STORMS ALSO CAPABLE OF PRODUCING PEA TO MARBLE SIZED HAIL. * THUNDERSTORMS WILL BE NEAR... CHESANING AND BIRCH RUN BY 850 PM EDT... MAYVILLE BY 855 PM EDT... OAKLEY AND MILLINGTON BY 900 PM EDT... MONTROSE BY 905 PM EDT... MARLETTE AND HENDERSON BY 910 PM EDT... NEW LOTHROP AND CLIO BY 915 PM EDT... OTTER LAKE BY 920 PM EDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. DG
Local storm report, Jul 17, 9:08 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
908 PM EDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 4 N MARLETTE 43.38N 83.08W
07/17/2012 M0.50 INCH SANILAC MI TRAINED SPOTTER
&&
SCHULTZSpecial weather statement, Jul 17, 9:36 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 936 PM EDT TUE JUL 17 2012 MIZ053-060-061-180230- GENESEE-SAGINAW-SHIAWASSEE- 936 PM EDT TUE JUL 17 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 934 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF ST. CHARLES TO 21 MILES WEST OF OWOSSO...MOVING SOUTHEAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MARION SPRINGS BY 945 PM EDT... ST. CHARLES BY 955 PM EDT... OAKLEY AND HENDERSON BY 1000 PM EDT... OWOSSO BY 1005 PM EDT... CORUNNA BY 1010 PM EDT... NEW LOTHROP AND MONTROSE BY 1015 PM EDT... DURAND AND BANCROFT BY 1020 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. DG
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:47 PM EDT | Small Craft Advisory | DTX | 48 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.